MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Model Number M0062502250
Medical Device Problem Codes Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable event of sheath break.
 
Event or Problem Description
It was reported to boston scientific corporation that a navigator hd access sheath was used in the renal pelvis during a percutaneous ureterolithotomy procedure performed on (b)(6) 2023.During the procedure, the sheath broke when inserted into the patient.Additionally, the inner dilator was bent.The procedure was completed with another navigator hd access sheath.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable event of sheath break.Block h10: investigation result- the returned navigator hd (sheath and dilator) device was analyzed, and a visual evaluation noted that the sheath was fractured in the middle, and a bending marks were observed on the fractured site indicating that the material was submitted to tension.Microscopic examination was performed and confirmed that the sheath was fractured in the middle.Additionally, whitened areas were observed at the fractured site, indicating that the material was submitted to tension.No other problems with the device were noted.The reported event of sheath break was confirmed.It is possible that operational factors encountered during the procedure, such as the interaction with an excessive force during the procedure such as a kind of tension over the sheath could have caused the fracture observed as well as the bending marks.Consequently, affecting the device performance and intended purpose.Therefore, the most probable root cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on the event.
 
Event or Problem Description
It was reported to boston scientific corporation that a navigator hd access sheath was used in the renal pelvis during a percutaneous ureterolithotomy procedure performed on may 17, 2023.During the procedure, the sheath broke when inserted into the patient.Additionally, the inner dilator was bent.The procedure was completed with another navigator hd access sheath.There were no patient complications reported as a result of this event.

Brand Name
NAVIGATOR HD
Common Device Name
ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17124483
Report Number3005099803-2023-03057
Device Sequence Number7435034
Product Code FED
UDI-Device Identifier08714729837992
UDI-Public08714729837992
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2024
Device Model NumberM0062502250
Device Catalogue Number250-225
Device Lot Number0028614611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown